Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Restrictive splines for data processing

  • 19 Accesses


We propose a new type of polynomial spline for data processing — the restrictive spline. The construction of this type of spline generalizes known ones and differs from them by the fact that the conditions of matching the elements of the spline at its nodes contain restrictions (in the form of inequalities) on the value of the maximum permissible discontinuity of the matching derivative of corresponding order (standard splines do not contain such restrictions). Varying the strength of the restrictions, one can smoothly transform the spline from one defect to another through intermediate states, which do not exist for standard spines, extending the possibilities of the spline apaproximation. We propose a stable calculating scheme for constructing restrictive splines.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    J. Alberg, E. Nilson, and J. Walsh, the Theory of Splines and its Applications [Russian translation], Mir, Moscow (1972).

  2. 2.

    B. G. Vager and N. K. Serkov, Splines in Solving Applied Problems in Meteorology and Hydrology [in Russian], Gidrometeoizdat, Leningrad (1987).

  3. 3.

    A. I. Propoi, Elements of the Theory of Optimal Discrete Processes [in Russian], Nauka, Moscow (1973).

  4. 4.

    R. P. Fedorenko, Approximately Solving Problems of Optimal Control [in Russian], Nauka, Moscow (1978).

  5. 5.

    A. A. Samarskii, Theory of Difference Schemes [in Russian], Nauka, Moscow (1977).

  6. 6.

    J. S. Meditch, Stochastic Optimal Linear Estimation and Control, McGraw Hill, NY (1969).

Download references

Additional information

V. D. Kuznetsov Siberian Physics and Technology Institute of the Tomsk University. Translated from Izvestiya Vysshikh Uchebnykh Zavedenii, Fizika, No. 9, pp. 128–135, September, 1992.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Poddubnyi, V.V. Restrictive splines for data processing. Russ Phys J 35, 881–887 (1992). https://doi.org/10.1007/BF00560062

Download citation


  • Data Processing
  • Intermediate State
  • Polynomial Spline
  • Standard Spine
  • Matching Derivative